MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA BV ASSAY; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM

HOLOGIC, INC. APTIMA BV ASSAY; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Model Number BV ASSAY, APTIMA, 100T, IVD
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, a customer reported discrepant results to hologic for the aptima bacterial vaginosis (bv) assay from, pn asy-11550 lot number 318661.Initial run results indicate a negative bv result.Retest results indicate a bv positive result.Per customer request, hologic reviewed the logs and notified customer of potentially affected samples.The customer retested the samples and identified two samples that were discordant.The customer indicated that they corrected the report for these specimens to bv positive.There is no indication that an adverse event occurred (the patient was impacted) due to the incorrect result.Review of customer data by hologic noted that previous abv runs had the ¿cce¿ flag, which is a calibration channel error.Per aw-20220-001, rev.001, the panther/panther fusion operator¿s manual indicates to contact hologic technical support when they receive the ¿cce¿ error code.The issue was likely caused by debris in the rtf.Root cause investigation is in process.
 
Event or Problem Description
See h10.
 
Event or Problem Description
Follow-up report.See section h10.
 
Additional Manufacturer Narrative
The following is a resubmission that was initially submitted as a follow up mdr (2024800-2022-01070) on 08/31/2022 by hologic.The field service engineer (fse) during servicing of the instrument found debris on the third position of the hex rtf.The fse could not identify where the debris originated from and how it ended up on the hex rtf lens.Fse described the debris as sticky and spongy and discarded it during servicing.The probability of harm is remote as the debris appeared on only one out of the five positions.Over the 2.5 months, only eleven samples were identified of being in position 3 and being read by the compromised hex rtf: 8 bv samples and 3 qhbv samples.Customer retested these 11 samples and obtained concordant results for the 3 hbv samples.Thus, there is no risk of incorrect hbv results due to this issue.The results of two of the 8 bv retested samples were discordant.The customer indicated that they corrected the report for these specimens to bv positive.There was no indication that an adverse event occurred due to these initial incorrect results.
 
Additional Manufacturer Narrative
Section b5 stated "follow-up report.See section h10." when it should have referenced section h11.
 
Event or Problem Description
See section h11.

Brand Name
APTIMA BV ASSAY
Common Device Name
VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key15089973
Report Number2024800-2022-01070
Device Sequence Number5101789
Product Code PQA
UDI-Device Identifier15420045512023
UDI-Public15420045512023
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberBV ASSAY, APTIMA, 100T, IVD
Device Catalogue NumberASY-11550
Device Lot Number318661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer06/23/2022
Not provided
Not provided
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/31/2022
07/17/2024
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown